OBERDORF SYNTHES PRODUKTIONS GMBH SPIRAL BLADE COUPLING SCREW FOR TI HUMERAL NAILS; BIT, DRILL
Back to Search Results |
| Catalog Number |
358.697 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/07/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, during an unknown surgery with an expert humeral nail, the surgeon could not connect the coupling screw with an unknown spiral blade and an inserter spiral blade.Then, the surgeon tried again using another spiral blade however, the problem was not improved.Consequently, the threaded part of the coupling screw for spiral blade looked damaged and it could not be inserted until an appropriate position.Eventually, the surgeon connected by rotating the coupling screw forcibly and inserted the spiral blade successfully.There was a less than 30 minutes surgical delay with no adverse consequence reported to the patient.Concomitant devices reported: unknown spiral blade (part# unknown, lot# unknown, quantity 2); inserter for spiral blade (part# 358.696, lot# unknown, quantity 1); unknown expert humeral nail (part# unknown, lot# unknown, quantity 1).This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 358.697-exs, lot 2365886: manufacturing site: bettlach.Release to warehouse date: august 08, 2008.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: a product investigation was completed: the complaint condition is confirmed as the threaded tip section of the returned instrument is worn out and damaged.There wear marks and hammer blows on the surface of the whole part visible.It is determined that the reusable instrument is worn from repeated use and servicing.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.